Hail, Boone
- When
- August 28, 11:35 AM CST to 11:45 AM CST
- Where
- Boone County, 7 mi W of Albion
- Measured
- 1.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 41.700, -98.133
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 28, 9:43 AM CST, 1 hour 52 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1043 AM CDT SUN AUG 28 2005 .DISCUSSION... 12Z SUBJECTIVE UPPR AIR ANLYS INDCD 50 TO 60 KT H3 JET ASSOCIATED WITH A SHRTWV TROF OVR THE WRN HI PLAINS. ATMOSPHERE SEEMS TO HAVE DRIED SOME OVER THE LAST 24 HOURS WITH MOST OF THE H85 MOISTURE WELL TO THE SOUTH IN THE SOUTHERN PLAINS. THE 15Z SUBJECTIVE SFC ANLYS WAS FAIRLY COMPLICATED WITH A WK AREA OF LO PRES OVR N-CNTRL NEB WITH A SFC TROF SWD INTO CNTRL KS. A WRMFNT SEEMED TO BE DVLPNG FM LO SEWD THRU KBVN TO KOLU TO KAFK. STG ISENTROPIC LIFT SEEN ON THE 310 K SFC OVR THE DVLPNG WRMFNT IS LEADING TO SCT -TSRA DVLPNG OVR THE NW CWA. RUCII INDCS A TONGUE OF H85 MOISTURE IS BEING ADVECTED NWD INTO ERN NEB WITH SOME ELEVATED INSTABILITY. LIFT IS PROGGED TO CONTINUE THROUGH THE AFTN AND THUS HAVE UPDATED TO INCLUDE CHC POPS OVR THE NW CWA. OTHERWISE ATMOSPHERE EXPECTED TO BECOME MODERATELY UNSTABLE OVR THE CNTRL/SRN CWA AS CLDS CLR AND MOISTURE TO THE S ADVECTS NWD. AS SHRTWV ENERGY FM THE W ENTERS THE CWA THIS AFTN...MORE SFC-BASED THUNDERSTORMS MAY DVPL AND INCREASE IN COVERAGE. FREEZING LVL IS LOWER THAN YESTERDAY...AND INSTABILITY MAY ACTUALLY BE BETTER THAN PROGGED BY MODELS SINCE THE -14 C AT H5 AT KLBF/KRAP WAS NOT MODELED WELL BY 12Z MODELS. THUS ISO SVR STORMS ARE POSSIBLE. OTHERWISE...HAVE UPDATED TO LOWER MAX TMPS OVR THE SRN CWA WHERE CLDS ARE EXPECTED TO HANG ON LATER AND TO ADJUST WINDS TO MEET CURRENT SYNOPTIC CONDITIONS. . NEW ZFP/GRIDS ALREADY OUT. BOUSTEAD && .PREVIOUS DISCUSSION... CHANCES FOR PCPN THE NEXT FEW DAYS AND TEMPERATURES WILL BE THE PRIMARY CONCERNS. A MOIST AIRMASS REMAINS IN PLACE FROM TX NWD INTO ERN NE. SURFACE DEWPOINTS RANGED FROM THE LOWER 50S IN THE FAR NORTH PART OF NERN NE...TO THE MID/UPPER 60S SOUTH NEAR THE KS AND MO BORDERS. PRESSURE GRADIENT AND SURFACE WINDS WERE VERY WEAK. THE AMOUNT OF MOISTURE IN ERN NE AND SWRN IA REALLY DOES NOT CHANGE TODAY. BELIEVE THAT ISOLATED TO SCATTERED STORMS EARLY THIS MORNING SHOULD MOSTLY END BY 12Z...BUT WILL KEEP A SLIGHT CHANCE IN THE SOUTH THIS MORNING. 00Z NAM OUTPUT...ESPECIALLY THE LATEST BUFKIT SOUNDINGS...SUPPORT A BETTER CHANCE OF TSTMS LATER. CAPE VALUES INCREASE THIS AFTERNOON AND CONVECTIVE INHIBITION WEAKENS. SO...HAVE POPS FROM 20-30 PERCENT GOING FOR THE AFTERNOON AND INTO THE EVENING. ISOLATED SEVERE NOT OUT OF THE QUESTION...SINCE THE SHEAR WILL BE STRONGER TODAY THAN IT WAS YESTERDAY. HIGHS SHOULD REACH THE MID AND UPPER 80S BEFORE STORMS DEVELOP. SHOWERS OR TSTMS MAY CONTINUE THROUGH TONIGHT. 06Z NAM OUTPUT HAS STRONG ISENTROPIC LIFT AND A SHORTWAVE TROUGH MOVING ACROSS THE AREA IN THE NW FLOW. LEFT LOWS TONIGHT IN THE UPPER 50S NORTH TO LOWER AND MID 60S SOUTH. INTRODUCED MORE CLOUDS ALL AREAS MONDAY AND A SLIGHT CHANCE OF SHOWERS OVER SERN NE/SWRN IA. NAM CONTINUES TO SHOW SOME PCPN THERE...WITH ISENTROPIC LIFT. 00Z GFS WAS NOT AS AGGRESSIVE WITH LIFT...BUT IT DID GENERATE PCPN. STRONG TROUGH NOW DIGGING INTO THE PACIFIC NW SHOULD MOVE ACROSS THE NRN PLAINS TUESDAY NIGHT AND WEDNESDAY. MODELS HAVE GRADUALLY INCREASED THE SPEED OF THE FRONT THE PAST FEW DAYS. THE NAM APPEARS TOO FAST WITH FRONT MOVING THROUGH OUR AREA WEDNESDAY. STAYED CLOSER TO THE TIMING SUGGESTED BY THE 00Z GFS. THE REMNANTS OF HURRICANE KATRINA MOVING THROUGH THE OHIO VALLEY COULD SLOW THINGS DOWN EVEN MORE. LATER IN THE WEEK...MID LEVEL FLOW BECOMES PRETTY MUCH ZONAL. EXTENDED FORECAST STILL SEEMS MAINLY DRY AFTER ABOUT WEDNESDAY EVENING. MILLER && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1149 AM CDT SUN AUG 28 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-282349- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 1149 AM CDT SUN AUG 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS GENERALLY SOUTH OF A LINE FROM NELIGH TO TEKAMAH TO RED OAK IOWA. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THIS AFTERNOON AHEAD OF AN UPPER LEVEL DISTURBANCE MOVING INTO THE REGION FROM THE WEST. DUE TO THE AMOUNT OF LOW LEVEL MOISTURE PRESENT...THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY UNSTABLE THIS AFTERNOON. ALTHOUGH THE VERTICAL WIND SHEAR IS ONLY MARGINALLY FAVORABLE FOR SEVERE THUNDERSTORMS...THE AMOUNT OF INSTABILITY WILL LIKELY ALLOW FOR ISOLATED SEVERE WEATHER. THUNDERSTORMS ARE EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER 9 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A CHANCE OF THUNDERSTORMS ON WEDNESDAY AS A COLD FRONT MOVES EASTWARD THROUGH THE CENTRAL PLAINS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING ACROSS EASTERN NEBRASKA AND SOUTHWEST IOWA. BOUSTEAD
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1103 AM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 AM HAIL 13 WNW ALBION 41.76N 98.24W
08/28/2005 1.00 INCH BOONE NE CO-OP OBSERVER
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1146 AM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 AM HAIL 5 SW ALBION 41.64N 98.07W
08/28/2005 0.88 INCH BOONE NE PUBLIC
&&
TLPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1217 PM CDT SUN AUG 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 PM HAIL 1 SSW ELGIN 41.97N 98.09W
08/28/2005 0.75 INCH ANTELOPE NE PUBLIC
&&
TLThe Omaha radar (KOAX), 153 km away, was scanning. The volume nearest the first event began at 17:32 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473606.